take pill back to back?


I'd be really grateful if someone could help me. I don't know anyone else with endo, my GP is useless, and a referral to a gynaecologist will take for ever. I had a lap about five months ago, and the surgeon told me afterwards to tri-cycle the pill in order to have less periods. The first period after the op was fine and pretty much pain free. About a month ago, I had a check up with the surgeon who examined me and said I was endo free (for now). About a week after that, I had my second period, which was painful, and the pain is continuing despite my period having finished about 10 days ago. It's not overly painful - just a dull ache. If I'm endo (or should I say symptom) free, why am I getting these pains? I'm 33 and want to have a baby one day (I had a chocolate cyst removed which makes me stage 4) . Every time I feel these cramps I just feel as if the endo is creeping back, which really scares me. My question is this - surely its best to take the pill continuously to stop periods altogether to avoid this? Any suggestions much appreciated.

3 Replies

  • Pains could be from a new cyst. having one removed makes no difference to you getting a new one forming in fact once you have had one you are more likely to get more, than never have another cyst problem ever again.

    They don't all get large and angry and need surgery to be removed. most will calm down by themselves and be reabsorbed back in to your body within weeks.

    Some burst all on their own, some spring a slow leak, some pop and refill up again.

    Then there might also be a problem from adhesions and scarring from the surgery which develop over time too.

    At this point in time - cysts have to be a main contender if the pain extends long after a period.

    Watchful waiting is required. Take pain relief too so you feel better.

    If it carries on for some time (months), or gets too painful or angry for your pain killers to cope with , then repeat what you did before -see theGP, get referred for a scan to confirm the cyst - then on to the gynae surgeon to discuss surgery to remove it.

    I'm on my 5th one. it niggles and some days are worse than others, many days i am just about pain free. Today was rather painful as I work in a school and one boy was racing across the playground and ploughed in to my stomach at full throttle.

    It didn't burst the cyst- but sent a shock of pain through my body which almost buckled me at the knees. I nearly swore at him, but stopped myself just in time.

    These things happen. but it has been a tender rest of the day for me. Hopefully a good nights rest and I'll be okay tomorrow.

    If you are on combi pills or norethisterone then you need to take a break and have a period every 3-4 months to shed the lining of the uterus so you can grow a fresh new one. these options don't stop the menstrual lining growing.

    There are options like Depo-Provera injections every 3 months or

    Nexplanon arm implant (lasts 3 years)or

    Mirena Coil (lasts 5 years) all of which work by thinning the regrowth of the menstrual lining so that very little is formed after a few months of use, which stops your periods altogether for a long term tablet free solution.

    much better for endo and heavy bleeds than the pills.

    The arm implants and coils are 20% of the hormone dose used in regular birth control pills too, from a hormone perspective much better for you.

    When you are ready for baby making you have them removed and your cycle will return to normal function as it did before and you get a full menstrual lining regrowth after the 1st period after you have stopped using these methods. They are only effective while in the body, once removed your body quickly recovers.

    Certainly a lot more convenient than remembering to take tablets and having to put up with a few periods a year.

    Three months then a break is the recommended routine for the combi pills. you could stretch it to 4 months if that is more convenient and you have some event coming up, but 3 months is judged in clinical trials to be the better time frame.

    don't panic about the endo - it is more likely to be something else like a cyst, if all the existing endo was removed and certainly if the pains exceed your period bleeding time.

  • Thank you very much for this - it's so helpful. I guess I just didn't think it was a cyst as its such a general ache - across my pelvis and up my back - whereas when I had cysts before the main was much more targeted - on one side or the other. And thanks for your advice re. taking the pill. Its such a help to be able to ask these things! I hope you feel better - be careful with those children!!

  • They need to be careful with me !!LOL

    yes much better today thanks.

You may also like...